Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 11, 2014, 9:14 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2014, 9:14 PM MDT (03:14 UTC)
- Expired
- May 12, 2014, 3:54 AM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
571 WWUS75 KABQ 120314 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 914 PM MDT SUN MAY 11 2014 ...STRONG AND GUSTY NORTH WINDS OVER FAR EASTERN NEW MEXICO TONIGHT... ...WIDESPREAD FREEZE FOR NORTHWEST PLATEAU...UPPER RIO GRANDE VALLEY AND SANTA FE METRO...AS WELL AS PORTIONS OF THE CENTRAL AND NORTHEAST HIGHLANDS AND PLAINS MONDAY NIGHT... .A STRONG COLD FRONT WILL CONTINUE TO PLUNGE SOUTHWARD THROUGH THE EASTERN PLAINS TONIGHT...WITH NORTHERLY WIND GUSTS TO AROUND 50 MPH AND SOME AREAS OF BLOWING DUST...MAINLY OVER THE FAR EASTERN BORDER COUNTIES. THE COLDER AIR ASSOCIATED WITH THE FRONT WILL ALLOW FOR MUCH COLDER LOW TEMPERATURES TONIGHT...WITH WIDESPREAD FREEZING TEMPERATURES OVER PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO MONDAY NIGHT. NMZ526-120415- /O.CAN.KABQ.HW.W.0014.000000T0000Z-140512T0500Z/ SOUTH CENTRAL MOUNTAINS- 914 PM MDT SUN MAY 11 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE HIGH WIND WARNING. GUSTY WESTERLY WINDS WILL SLOWLY DIMINISH THROUGH THE EVENING. $$ NMZ530-121115- /O.NEW.KABQ.WI.Y.0033.140512T0314Z-140512T1100Z/ /O.CON.KABQ.FZ.A.0004.140513T0300Z-140513T1800Z/ UNION COUNTY- 914 PM MDT SUN MAY 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT MONDAY. * LOCATION...UNION COUNTY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING... WINDS WILL REMAIN GUSTY UNTIL EARLY MONDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR BELOW FREEZING LATE MONDAY EVENING THEN PERSIST THROUGH MID MORNING TUESDAY. * VISIBILITY...LOCALLY REDUCED TO 3 TO 5 MILES IN BLOWING DUST. * TEMPERATURES...RANGING FROM 25 TO 32 DEGREES MONDAY NIGHT AND EARLY TUESDAY MORNING. * LOCAL IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE. GUSTY CROSS WINDS ON WEST TO EAST ORIENTED HIGHWAYS WILL IMPACT HIGH PROFILE VEHICLES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ534>536-121100- /O.NEW.KABQ.WI.Y.0033.140512T0314Z-140512T1100Z/ QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- 914 PM MDT SUN MAY 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT MONDAY. * LOCATION...QUAY...CURRY AND ROOSEVELT COUNTIES. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING...GUSTY NORTH WINDS ASSOCIATED WITH A STRONG COLD FRONT WILL PERSIST THROUGH EARLY MONDAY MORNING. * VISIBILITY...LOCALLY REDUCED TO 3 TO 5 MILES IN BLOWING DUST. * LOCAL IMPACTS...GUSTY CROSS WINDS ON WEST TO EAST ORIENTED HIGHWAYS WILL IMPACT HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ501-517-518-522-523-528-529-531-121100- /O.CON.KABQ.FZ.A.0004.140513T0300Z-140513T1800Z/ NORTHWEST PLATEAU-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- ESTANCIA VALLEY-CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-HARDING COUNTY- 914 PM MDT SUN MAY 11 2014 ...FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * LOCATION...NORTHWEST PLATEAU...LOWER CHAMA RIVER VALLEY...SANTA FE METRO AREA...ESTANCIA VALLEY...CENTRAL AND NORTHEAST HIGHLANDS...AND HARDING COUNTY. * TIMING...TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR BELOW FREEZING LATE MONDAY EVENING THEN PERSIST THROUGH MID MORNING TUESDAY. * TEMPERATURES...RANGING FROM 22 TO 32 DEGREES. * LOCAL IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$
1 follow-up statement
710 WWUS75 KABQ 120954 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 354 AM MDT MON MAY 12 2014 ...WIDESPREAD FREEZE FOR NORTHWEST PLATEAU...LOWER CHAMA RIVER VALLEY AND SANTA FE METRO...AS WELL AS PORTIONS OF THE CENTRAL AND NORTHEAST HIGHLANDS AND PLAINS MONDAY NIGHT... .A STRONG COLD FRONT WILL CONTINUE TO PLUNGE SOUTHWARD THROUGH THE EASTERN PLAINS THIS MORNING. THE COLDER AIR ASSOCIATED WITH THE FRONT WILL ALLOW FOR MUCH COLDER LOW TEMPERATURES TONIGHT...WITH WIDESPREAD FREEZING TEMPERATURES OVER PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. NMZ530-122200- /O.CAN.KABQ.WI.Y.0033.000000T0000Z-140512T1100Z/ /O.UPG.KABQ.FZ.A.0004.140513T0300Z-140513T1800Z/ /O.NEW.KABQ.FZ.W.0006.140513T0300Z-140513T1800Z/ UNION COUNTY- 354 AM MDT MON MAY 12 2014 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT TUESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...UNION COUNTY. * TIMING... AFTER BELOW NORMAL TEMPERATURES DURING THE DAYTIME TODAY...READINGS ARE EXPECTED TO FALL NEAR OR BELOW FREEZING LATE TONIGHT THEN PERSIST THROUGH MID MORNING TUESDAY. * TEMPERATURES...RANGING FROM 28 TO 33 DEGREES MONDAY NIGHT AND EARLY TUESDAY MORNING. * LOCAL IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE. EXPOSED PLUMBING OR IRRIGATION MAY ALSO FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ NMZ534>536-121100- /O.CAN.KABQ.WI.Y.0033.000000T0000Z-140512T1100Z/ QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- 354 AM MDT MON MAY 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. OCCASIONAL WIND GUSTS OF 30 TO 40 MPH WILL BE COMMON THROUGH THE DAY IN THE EASTERN PLAINS OF NEW MEXICO...BUT SPEEDS ARE EXPECTED TO STAY BELOW THE SUSTAINED 30 MPH ADVISORY THRESHOLD. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NMZ501-517-518-522-523-528-529-531-122200- /O.UPG.KABQ.FZ.A.0004.140513T0300Z-140513T1800Z/ /O.NEW.KABQ.FZ.W.0006.140513T0300Z-140513T1800Z/ NORTHWEST PLATEAU-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- ESTANCIA VALLEY-CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-HARDING COUNTY- 354 AM MDT MON MAY 12 2014 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...NORTHWEST PLATEAU...LOWER CHAMA RIVER VALLEY... SANTA FE METRO AREA...ESTANCIA VALLEY...CENTRAL AND NORTHEAST HIGHLANDS...AND HARDING COUNTY. * TIMING...AFTER BELOW NORMAL TEMPERATURES DURING THE DAYTIME TODAY...READINGS ARE EXPECTED TO FALL NEAR OR BELOW FREEZING LATE TONIGHT THEN PERSIST THROUGH MID MORNING TUESDAY. * TEMPERATURES...RANGING FROM 28 TO 33 DEGREES. * LOCAL IMPACTS...TENDER VEGETATION AND ANIMAL DRINKING WATER MAY FREEZE. EXPOSED PLUMBING OR IRRIGATION MAY ALSO FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 11, 7:33 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 11, 7:33 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 733 PM MDT SUN MAY 11 2014 .UPDATE... ALLOWED WIND ADVY TO EXPIRE AT 7 PM ALTHOUGH SW-W WINDS FROM THE RGV OVER THE EASTERN PLAINS HAVE ANOTHER HOUR OR TWO BEFORE DECREASING. NLY WINDS AS FRONT PLUNGES SWD INTO THE NORTHEAST PLAINS REMAINING BELOW ADVY LEVELS ATTM...BUT BOUNDARY MOVING FASTER THAN WHAT/S IN GRIDS. WILL LIKELY ADDRESS THIS IN ANOTHER UPDATE LATER THIS EVENING. && .PREV DISCUSSION...600 PM MDT SUN MAY 11 2014... .AVIATION... 00Z TAF CYCLE POTENT COLD FRONT MOVING ACROSS NM...IN VCNTY OF ABQ CURRENTLY. HIGH WINDS WILL CONTINUE THROUGH THE EVENING. BLDU WILL ACCOMPANY THE FRONT WITH MVFR VSBYS LIKELY FOR AN HOUR OR TWO BTWN 00-02Z. POTENTIAL FOR A GUST TO 50 KTS NOT OUT THE QUESTION AS FRONT PLOWS THROUGH. AREA AROUND KSRR WILL SEE HIGHEST WINDS WITH PEAK GUST OF 58 KTS ALREADY. WINDS WILL TAPER OFF LATER THIS EVENING AS COLD AIR FILTERS IN. MEANWHILE...A BACK DOOR FRONT WILL MOVE RAPIDLY SOUTH ALONG THE TX BORDER THIS EVENING WITH MORE BLDU AND VSBYS TO 3-5SM POSSIBLE. ALSO...LOW CLOUDS WILL DEVELOP OVER THE NW CORNER OF THE STATE. KEPT CIGS VFR FOR NOW BUT THEY MAY DROP AS LOW AS 015. FINALLY...RAIN AND MOUNTAIN SNOW SHOWERS TONIGHT AND MONDAY OVER THE NORTHERN TIER WILL CAUSE BRIEF MVFR CIGS AND VSBYS WITH MT OBSCURATIONS. ONLY CARRIED VCSH IN KFMN FOR THIS EVENING. CONFIDENCE TOO LOW ELSEWHERE IN BOTH THE SHORT TERM AND FOR LATER TONIGHT THROUGH THE DAY MONDAY. 40 && .PREV DISCUSSION...326 PM MDT SUN MAY 11 2014... .SYNOPSIS... STRONG WINDS WILL PERSIST UNTIL SUNSET TODAY...EXCEPT THROUGH THIS EVENING AROUND THE SOUTH CENTRAL MOUNTAINS. AFTER SOME LINGERING RAIN AND SNOW SHOWERS NORTH OF INTERSTATE 40 WITH AN EXITING LOW PRESSURE SYSTEM TONIGHT...THE CHANCE FOR ACCUMULATING PRECIPITATION WILL INCREASE MONDAY AFTERNOON THROUGH TUESDAY AS A SECOND UPPER LEVEL SYSTEM STRENGTHENS OVER NEW MEXICO. SEVERAL INCHES OF SNOW ACCUMULATION IS EXPECTED IN THE NORTHERN MOUNTAINS MAINLY MONDAY NIGHT AND TUESDAY MORNING. PLACES LIKE LAS VEGAS...MORIARTY...SANTA FE...ESPANOLA AND FARMINGTON SHOULD BRIEFLY TOUCH FREEZING TONIGHT...BUT A LONGER PERIOD OF FREEZING TEMPERATURES WILL BECOME MUCH MORE WIDESPREAD BOTH MONDAY NIGHT AND TUESDAY NIGHT. HIGH TEMPERATURES WILL BOTTOM OUT AROUND 5 TO 28 DEGREES BELOW NORMAL TUESDAY...BEFORE REBOUNDING DAILY THROUGH THE END OF THE WEEK. && .DISCUSSION... A DRY SLOT HAS WORKED ITS WAY OVER NORTHERN NM SOUTH OF A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM OVER CO. THIS WILL KEEP SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS ON THE LIGHTER SIDE N OF I40 TONIGHT. STRONG WINDS WITH THE SYSTEM WILL PERSIST UNTIL ATMOSPHERIC MIXING SUBSIDES AT SUNSET. AN EXCEPTION WILL BE AROUND THE SOUTH CENTRAL MOUNTAINS...WHERE THE CORE OF A SPEED MAXIMUM IN THE POLAR JET WILL LINGER THROUGH THIS EVENING. STILL LOOKING FOR A POTENT BACK DOOR COLD FRONT TO PLUNGE SOUTHWARD THROUGH THE EASTERN PLAINS THIS EVENING. HOWEVER...MODELS SUGGEST WIND SPEEDS SHOULD MOSTLY REMAIN BELOW ADVISORY THRESHOLDS. A SECONDARY UPPER TROUGH WILL DEEPEN OVER NM LATE MONDAY AND MONDAY NIGHT BEFORE SHIFTING GRADUALLY EASTWARD ON TUESDAY. THIS WILL KEEP UPSLOPE FLOW THAT DEVELOPS WITH TONIGHTS BACK DOOR COLD FRONT GOING. BY TUESDAY THE NORTHERN MOUNTAINS SHOULD HAVE SEVERAL INCHES OF SNOW. SURROUNDING LOWER ELEVATION LOCATIONS MAY ALSO HAVE AN INCH OR TWO...EXCEPT FOR SLIGHTLY HIGHER AMOUNTS POSSIBLE FROM ESPANOLA NORTHWARD THROUGH TAOS AND QUESTA. ALTHOUGH TEMPERATURES WILL PROBABLY TOUCH FREEZING EARLY MONDAY MORNING IN PLACES LIKE LAS VEGAS...MORIARTY...SANTA FE...ESPANOLA AND FARMINGTON...THE DURATION SHOULD NOT BE LONG ENOUGH TO WARRANT A FREEZE WARNING. HOWEVER...VERY COLD AIR WITH THE SECOND SYSTEM SHOULD RESULT IN WIDESPREAD FREEZING TEMPERATURES MONDAY NIGHT AND TUESDAY NIGHT AS FAR SOUTH AS AMISTAD...ROY...ANTON CHICO...CLINES CORNERS...MORIARTY...SANTA FE AND FARMINGTON. ALTHOUGH THERE WILL BE WARMING TEMPERATURES WEDNESDAY THROUGH THE END OF THE WEEK...MODELS SUGGEST THAT A COUPLE OF WEEK UPPER TROUGHS COULD CLIP NE NM WITH SOME ADDITIONAL SHOWERS...THUNDERSTORMS AND OVERNIGHT SNOW SHOWERS THURSDAY THROUGH SATURDAY MAINLY IN AND JUST EAST OF THE SANGRE DE CRISTO MOUNTAINS. 44 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS EAST CENTRAL AND NORTHEAST PLAINS... THE POTENT STORM SYSTEM APPROACHING FROM THE FOUR CORNERS HAS DELIVERED A STRONG PUNCH OF WIND AND WIDESPREAD CRITICAL FIRE CONDITIONS FOR ALL OF EASTERN NM...AS WELL AS MUCH OF THE MIDDLE RIO GRANDE VALLEY AND SANDIA/MANZANO AND GALLINAS MTS. ORIGINALLY TEMPS WERE EXPECTED TO HOVER BELOW NORMAL IN THE AREAS WITHIN CENTRAL NM HOWEVER THE FRONTAL BOUNDARY IS A BIT SLOWER AND TEMPS HAVE RISEN SEVERAL DEGREES MORE THAN EXPECTED. ALSO THE LATEST MODELED HAINES FOR TODAY INCREASED TO 6. OTHERWISE...THE FRONTAL BOUNDARY IS STILL EXPECTED TO USHER IN A BIG BLAST OF COLD AIR FOR ALL AREAS WITH MUCH LESS WIND BY MONDAY. THE BACK DOOR PORTION OF THE FRONT WILL SLIP DOWN THE EASTERN PLAINS TONIGHT WITH BLOWING DUST AND HIGHER RH. RECOVERIES TONIGHT WILL BE VERY GOOD FOR MUCH OF THE NORTH. A FEW LIGHT SNOW SHOWERS ARE POSSIBLE IN THE HIGH TERRAIN...BUT THE MAIN PERIOD OF ACCUMULATING SNOWFALL WILL COME MONDAY NIGHT AND TUESDAY. MIN RH VALUES WILL TREND WAY UP TOMORROW AND TEMPS WILL AVERAGE 15 TO 25F BLW NORMAL FOR EARLY/MID MAY. A SECOND PIECE OF UPPER LEVEL ENERGY WILL DIVE INTO THE BACKSIDE OF THE CURRENT STORM SYSTEM AND HELP PULL THE PLAINS FRONT THROUGH GAPS IN THE CENTRAL MT CHAIN MONDAY NIGHT. SNOW WILL DEVELOP OVER THE NORTH AND POTENTIALLY BECOME QUITE IMPRESSIVE FOR THIS TIME OF YEAR ABOVE 7500 FEET. SEVERAL INCHES OF SNOW ARE LIKELY FOR THE SANGRES AND SAN JUAN MTS OF NM...AND EVEN A COUPLE INCHES ARE POSSIBLE FOR TAOS...SANTA FE AND ESPANOLA ON GRASSY AND ELEVATED SURFACES. THIS COLDER AIR...HIGHER HUMIDITY...AND LIGHTER WIND PATTERN WILL CONTINUE INTO TUESDAY AND WEDNESDAY AS WELL. RECOVERIES WILL BE EXCELLENT FOR MUCH OF THE NORTH...ESPECIALLY WITH SNOW MELT FROM THE MONDAY NIGHT AND TUESDAY SNOW. TEMPS ON TUESDAY MAY APPROACH 30F BLW NORMAL FOR PARTS OF THE REGION. IT WILL FEEL VERY CHILLY FOR MAY. VENT RATES THRU THIS PERIOD HAVE BEEN ADVERTISED TO DETERIORATE ACROSS THE NORTH AND EAST AS SURFACE HIGH PRESSURE STRENGTHENS OVER THE AREA. LATEST TRENDS ARE FOR IMPROVED VALUES WITH STRONGER NW FLOW ALOFT. ALSO...ANOTHER POSSIBLE COLD FRONT MAY PUSH INTO THE PLAINS WITH A ROUND OF SHOWERS THUS KEEPING TEMPS BELOW NORMAL. RECOVERIES MAY REMAIN VERY GOOD FOR AN EXTENDED PERIOD ACROSS THE FAR NORTH DEPENDING ON THE AMOUNT OF SNOW THE NEXT COUPLE DAYS. GUYER && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ104-106>108. FREEZE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES...NMZ501-517-518-522-523-528>531. HIGH WIND WARNING UNTIL 11 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ526. &&
Hazardous weather outlook, May 11, 5:15 AM MDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 515 AM MDT SUN MAY 11 2014 NMZ501>540-121200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 515 AM MDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AS AN UNUSUALLY COLD UPPER LOW MOVES EAST ALONG THE COLORADO BORDER TODAY...STRONG SOUTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH MID EVENING. STRONG WINDS MAY CREATE AREAS OF REDUCED VISIBILITY IN BLOWING DUST. SCATTERED RAIN AND MOUNTAIN SNOW SHOWERS WILL DEVELOP PRIMARILY NEAR THE COLORADO BORDER THIS MORNING...ALONG WITH THE POTENTIAL FOR A FEW THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SECONDARY BACKDOOR COLD FRONT WILL RESULT IN SCATTERED RAIN AND SNOW SHOWERS...ABOVE ABOUT 6500 FEET...MONDAY AFTERNOON THROUGH TUESDAY MORNING OVER THE NORTHERN MOUNTAINS...SOUTH TO THE SANDIA AND MANZANO MOUNTAINS. SOME SNOW ACCUMULATION IS POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY MORNING...PARTICULARLY ABOVE ABOUT 7500 FEET ALONG EAST FACING SLOPES OF THE NORTHERN MOUNTAINS AND SANDIA/MANZANO MOUNTAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
In the hours before
Special weather statement, May 11, 3:44 PM MDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 344 PM MDT SUN MAY 11 2014 NMZ501-503-504-510>518-527>532-121100- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN SAN MIGUEL COUNTY- FAR NORTHEAST HIGHLANDS-FAR NORTHWEST HIGHLANDS-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-RATON RIDGE/JOHNSON MESA- SAN JUAN MOUNTAINS-SANTA FE METRO AREA- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-UNION COUNTY- UPPER RIO GRANDE VALLEY-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 344 PM MDT SUN MAY 11 2014 ...LATE SEASON SNOWFALL ON THE WAY FOR PORTIONS OF NORTHERN NEW MEXICO... UNSEASONABLY COLD AIR WILL PUSH INTO NEW MEXICO TONIGHT AND PERSIST OVER THE REGION THROUGH WEDNESDAY. TEMPERATURES WILL BE VERY CLOSE TO FREEZING TONIGHT FOR MANY FOLKS THAT HAVE ALREADY PLANTED SUMMER CROPS. TAKE THE NECESSARY PRECAUTIONS TO PROTECT THESE PLANTS. EVEN COLDER TEMPERATURES ARE EXPECTED MONDAY NIGHT AND TUESDAY NIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL THEN MOVE OVER NORTHERN NEW MEXICO MONDAY NIGHT AND INTERACT WITH THIS COLD AIR TO PRODUCE SNOW LATE MONDAY THROUGH EARLY TUESDAY. SEVERAL INCHES OF SNOW ARE LIKELY FOR THE NORTHERN MOUNTAINS...ESPECIALLY ABOVE 7500 FEET. A COUPLE INCHES OF SNOW ARE EVEN POSSIBLE FOR AREAS AROUND TAOS... SANTA FE...AND ESPANOLA. SNOW IS ALSO EXPECTED ACROSS NORTHEAST NEW MEXICO HOWEVER ACCUMULATIONS WILL BE LIMITED DUE TO THE RECENT WARM TEMPERATURES. HAZARDOUS TRAVEL IS EXPECTED TO OCCUR WITHIN THE HIGH TERRAIN...HOWEVER SOME IMPACTS ARE POSSIBLE EVEN INTO THE LOWER ELEVATIONS BY TUESDAY MORNING. FOLKS WITH TRAVEL OR OUTDOOR PLANS ACROSS NORTHERN NEW MEXICO SHOULD PREPARE FOR A DOSE OF VERY LATE SEASON COLD WEATHER WITH SNOW. THE LATEST TRAVEL CONDITIONS ARE AVAILABLE AT NMROADS.COM OR BY DIALING 5-1-1. PLEASE REMAIN ALERT TO THIS DEVELOPING WEATHER SCENARIO. 42
Local storm report, May 11, 3:47 PM MDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 PM MDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
05/11/2014 M61 MPH LINCOLN NM AWOS
KSRR AWOS.
&&
EVENT NUMBER ABQ1400894
TRMLocal storm report, May 11, 4:57 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
457 PM MDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
05/11/2014 M67 MPH LINCOLN NM AWOS
KSRR AWOS.
&&
EVENT NUMBER ABQ1400895
TRMLocal storm report, May 11, 5:50 PM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
05/11/2014 M60 MPH LINCOLN NM AWOS
KSRR AWOS.
&&
EVENT NUMBER ABQ1400896
TRMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:54 AM MDT | Freeze Warning | ABQ | 32 hr | |
| May 12, 3:54 AM MDT | Winter Weather Advisory | ABQ | 38 hr |
Nearby
Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.